Considering the mass listing of side effects on most medications, you will be pleasantly surprised when you look into Chaga side effects, as they are practically non-existent. Like most holistic remedies, the mushroom poses very little threat to the human body and rarely causes problems for those who utilize the Chaga mushroom for medicinal purposes.
One of the Chaga side effects specifically relates to taking other medications. The Chaga mushroom may magnify the effects of anticoagulants. This puts you at risk for bleeding. If you are taking anticoagulant medications such as aspirin or warfarin you might your clotting factor even lower than intended.
This happens because the mushroom contains a combination of triterpenes, which tend to include sterols. These sterols are often what make anticoagulants work, making anticoagulation a Chaga side effect. Because of the doubling up of the sterols, it is like you are taking extra doses of your prescribed medication. You should consult your doctor if you are on such a regimen prior to consuming the Chaga mushroom. You also need to list the Chaga mushroom as one of your medications if you have been taking it in any form and you plan to go into surgery. The last thing you want is a clotting issue when your body is being cut open.
Another Chaga side effect also directly relates to Western medications. The mushroom is known to interact with diabetes medications, specifically insulin. This increases your risk for low blood sugar, otherwise known as hypoglycemia. If you find yourself having a hypoglycemic attack you can experience shakiness, confusion, weakness and a general feeling of anxiousness. If you wish to take the Chaga mushroom but you are diabetic you should consult your physician about this particular Chaga side effect.
According to the Memorial Sloan-Kettering Cancer Center, there have been no documented Chaga side effects. The studies currently show the Chaga mushroom is completely safe for human consumption. Because of this information, the center has pushed forward with studies in relationship to helping fight cancer.
Surprisingly, the Chaga side effect causing hypoglycemia is also being studied. Scientists are hoping to find a way to utilize the way the mushroom interacts with insulin to come up with a more natural form of diabetic medication. This would hopefully extend the effectiveness of such drugs and eliminate some of the negative side effects of the chemically produced insulin currently given to diabetic patients.
All in all, the Chaga side effects are so limited they are hardly worth mentioning. Like all holistic remedies, you should start slowly to see how your body reacts to the fungus. As with any food substance, you might have an allergy someone else does not have. You could react differently than others who have used the Chaga mushroom successfully. As long as you work in moderation you should have no trouble with the Chaga mushroom. Only you can know how a substance makes you feel, so try to stick with your normal routine when introducing something new to your system. This will help you determine if the mushroom is causing side effects specifically for you.